Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 3
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Goksel, Vefa Xia, Shixiang and Boston, Nigel 2015. A Refined Conjecture for Factorizations of Iterates of Quadratic Polynomials over Finite Fields. Experimental Mathematics, Vol. 24, Issue. 3, p. 304.


    2013. Handbook of Finite Fields.


    Jones, Rafe 2012. An iterative construction of irreducible polynomials reducible modulo every prime. Journal of Algebra, Vol. 369, p. 114.


    ×

ON STABLE QUADRATIC POLYNOMIALS

  • OMRAN AHMADI (a1), FLORIAN LUCA (a2), ALINA OSTAFE (a3) and IGOR E. SHPARLINSKI (a4)
  • DOI: http://dx.doi.org/10.1017/S001708951200002X
  • Published online: 29 March 2012
Abstract
Abstract

We recall that a polynomial f(X) ∈ K[X] over a field K is called stable if all its iterates are irreducible over K. We show that almost all monic quadratic polynomials f(X) ∈ ℤ[X] are stable over ℚ. We also show that the presence of squares in so-called critical orbits of a quadratic polynomial f(X) ∈ ℤ[X] can be detected by a finite algorithm; this property is closely related to the stability of f(X). We also prove there are no stable quadratic polynomials over finite fields of characteristic 2 but they exist over some infinite fields of characteristic 2.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

1.N. Ali , Stabilité des polynômes, Acta Arith. 119 (2005), 5363.

4.I. F. Blake , X. H. Gao , A. J. Menezes , R. C. Mullin , S. A. Vanstone and T. Yaghoobian , Application of finite fields (Kluwer, 1993).

5.B. Brindza , On S-integral solutions of the equation ym = f(x), Acta Math. Hungar. 44 (1984), 133139.

7.D. Gomez and A. P. Nicolás , An estimate on the number of stable quadratic polynomials, Finite Fields Appl. 16 (2010), 329333.

10.H. Iwaniec and E. Kowalski , Analytic number theory (Amer. Math. Soc. Providence, RI, 2004).

12.R. Jones , The density of prime divisors in the arithmetic dynamics of quadratic polynomials, J. London Math. Soc. 78 (2008), 523544.

15.A. Ostafe and I. E. Shparlinski , On the length of critical orbits of stable quadratic polynomials, Proc. Amer. Math. Soc. 138 (2010), 26532656.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Glasgow Mathematical Journal
  • ISSN: 0017-0895
  • EISSN: 1469-509X
  • URL: /core/journals/glasgow-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords: